I have no thyroid due to papillairy cancer, it was removed 14 year ago. I was then on 150mcg Levo for about 10 years, thought I was doing great, lots of energy etc. However there was a price to pay! Over the years (not knowing the high levo dose was causing havoc) I lost a lot of bone in my hips, had hip replacement, carpal tunnel, colitis, severe burning sensation over my chest, poor sleep sometimes due to horrendous pain in my body,so bad I was unsure if I would survive the night, anxiety, and the list goes on. I really felt Levo agreed with me and had no idea that some (or most) of these problems were the result of 150mcg levo. I think I convert T4 to T3 reasonable well. However newish research suggests I should not be on highish doeses of Levo so over the years I have had the dose whittled down and am now on 5 x 100 & 2 x 125. This is simply not enough for me. I am tired, a bit weepy and feel some of the time I am in a dream state. Endo wishes to reduce the dose to 100mcg a day now and I don't think that will work for me. my cholesterol is quite high 7.6 (but that is familial) and always rises as the Levo is reduced. I asked my GP the other day if I could have some T3 if my Levo continues to be reduced. He has referred me back to the Endo (6 months wait) for her to decide. Could anyone tell me, if I add little T3 (don't now how much) to a reduced amount of Levo will it be beneficial, in that is T3 less detremental to the body than T4. Latest results are Serum free T4 level 19.1 pmol/L Serum free triiodothyronine level 4.3 pml/L Serum TSH level 0.05 mU/L low TSH 0.05 mu/L with a high FT4 and FT3 is consistant with hyperthyroidism. Thanks so very much to everyone, without this site we would be 'up a gum tree'.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.